Alert archive / Mississippi / Tornado Warnings in 2019
Tornado Warning 37, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at May 4, 2019, 12:48 PM CDT for Harrison County, Jackson County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2019, 12:48 PM CDT (17:48 UTC)
- Expired
- May 4, 2019, 1:15 PM CDT
- In force
- 27 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Harrison County, MS, Jackson County, MS
The radar
The Mobile radar (KMOB), 67 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 12:14 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1718 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 8.6
The text
As transmitted.
558
WFUS54 KLIX 041748
TORLIX
MSC047-059-041815-
/O.NEW.KLIX.TO.W.0037.190504T1748Z-190504T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
1248 PM CDT Sat May 4 2019
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
East central Harrison County in southeastern Mississippi...
Southwestern Jackson County in southern Mississippi...
* Until 115 PM CDT.
* At 1248 PM CDT, a severe thunderstorm capable of producing a
tornado was located over Biloxi, moving northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Ocean Springs, St. Martin and Gulf Hills around 100 PM CDT.
Latimer around 105 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3038 8881 3036 8883 3038 8885 3039 8881
3043 8884 3043 8892 3042 8894 3040 8886
3039 8897 3041 8899 3042 8896 3043 8898
3056 8878 3044 8872
TIME...MOT...LOC 1748Z 230DEG 35KT 3040 8893
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$2 follow-up statements
713
WWUS54 KLIX 041759
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
1259 PM CDT Sat May 4 2019
MSC047-041809-
/O.CAN.KLIX.TO.W.0037.000000T0000Z-190504T1815Z/
Harrison MS-
1259 PM CDT Sat May 4 2019
...THE TORNADO WARNING FOR EAST CENTRAL HARRISON COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
southern Mississippi.
LAT...LON 3043 8884 3043 8888 3050 8888 3056 8878
3046 8873
TIME...MOT...LOC 1759Z 230DEG 35KT 3047 8883
$$
MSC059-041815-
/O.CON.KLIX.TO.W.0037.000000T0000Z-190504T1815Z/
Jackson MS-
1259 PM CDT Sat May 4 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR WEST
CENTRAL JACKSON COUNTY...
At 1259 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Latimer, or over St. Martin, moving northeast at 40
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
west central Jackson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3043 8884 3043 8888 3050 8888 3056 8878
3046 8873
TIME...MOT...LOC 1759Z 230DEG 35KT 3047 8883
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
BL604
WWUS54 KLIX 041811
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
111 PM CDT Sat May 4 2019
MSC059-041821-
/O.EXP.KLIX.TO.W.0037.000000T0000Z-190504T1815Z/
Jackson MS-
111 PM CDT Sat May 4 2019
...THE TORNADO WARNING FOR WEST CENTRAL JACKSON COUNTY WILL EXPIRE AT
115 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
southern Mississippi.
LAT...LON 3043 8884 3043 8888 3050 8888 3056 8878
3046 8873
TIME...MOT...LOC 1811Z 230DEG 35KT 3053 8874
$$
BLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at May 4, 2:39 AM CDT, 10 hours 9 minutes earlier.
Area forecast discussion, May 4, 2:39 AM CDT, 10 hours 9 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
239 AM CDT Sat May 4 2019
.SHORT TERM...
A short wave trough embedded in the southern stream will traverse
the lower Mississippi Valley and central Gulf coast region today
resulting in numerous showers and thunderstorms...some possibly
strong to severe. Most of the convection early this morning was
still well to the west of the area over southeast Texas and the
northwest Gulf. Scattered activity was also occurring over south
central Mississippi and northeast Louisiana as well as southwest
Louisiana. The chance for convection over the local forecast area will
significantly increase after daybreak today. Models forecast the
convection to move in from the west and develop eastward during
the morning hours across the western half of the forecast area and
progress eastward during the day. There are still some
differences in the timing of the convection, but from mid morning
through mid afternoon looks to be the likely time to see the most
concentrated and widespread convection moving west to east across
the forecast area. Forecast soundings show precipitable water
values increasing to near 1.75 inches today with CAPE values in
the 1000-1500 j/kg range and moderate instability. Shear values
are somewhat lacking. Strong or damaging thunderstorm wind gusts
appear to be the primary threat with the thunderstorms today.
The convection threat will wane late today and overnight as the
system pushes off to the east along with the best moisture. A weak
cold front will sag south into the area tonight into Sunday and
become stationary near the coast or across the coastal waters. A
mostly dry day is expected on Sunday with any shower or
thunderstorm activity confined to the coastal waters and immediate
coast. 11
.LONG TERM...
A mostly dry day will be in the offing for Monday before another
southern stream short wave trough moves across the lower
Mississippi Valley and Gulf Coast states Tuesday. This will bring
another round of convection to the forecast area Tuesday with the
possibility of some strong storms. Thereafter, some threat of
convection will exist each day next week although it appears that
the greatest concentration of activity will be to our north along
a stationary frontal boundary. This boundary may move south into
our area next weekend. 11
&&
.AVIATION...
The biggest concern will be the risk of showers and thunderstorms
affecting the terminals from early to mid morning through the
early afternoon hours. Have included SHRA and VCTS wording in the
forecast generally from 14z through 21z for the terminals along
with some MVFR visibility restrictions. At KBTR, have some IFR
restrictions dependent on the thunderstorms currently over
Southwest Louisiana holding together. Once the convective band
clears the area around 21-22z, prevailing ceilings in the 3000 to
6000 feet range and lingering light rain showers can be expected
through the evening hours. Some low stratus may try to develop
around 06z tomorrow night. 32
&&
.MARINE...
Onshore flow of 10 to 15 knots will continue today into early
tonight, but a frontal passage later tonight will shift winds to
an offshore flow by tomorrow morning. The wind field should be
lighter with winds of 5 to 10 knots expected through the day
tomorrow. Seas will remain in the 1 to 3 feet range through the
tomorrow. The main concern today will be gusty winds and locally
higher seas associated with any passing thunderstorms. By Monday,
high pressure will restrengthen over the eastern Gulf. This will
allow for a prevailing southeast wind of 10 to 15 knots to develop
and then persist through Tuesday. A low pressure system passing
north of the area on Wednesday and Thursday will increase the
pressure gradient over the coastal waters resulting in a period of
15 to 20 knot winds and exercise caution conditions. Seas should
also increase to 4 to 6 feet by Wednesday night due to this
increase in wind speed. 32
&&
.DECISION SUPPORT...
DSS code: Yellow.
Deployed: None.
Activation: None.
Activities: Slight Risk of severe thunderstorms today. River flood
warnings.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or high
visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support for slight risk severe
or excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical events;
HazMat or other large episodes.
Red = Full engagement for Moderate to high risk of severe and/or
excessive rainfall, or direct tropical threats; Events of
National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 79 62 84 62 / 80 20 10 0
BTR 80 64 86 65 / 70 10 10 0
ASD 82 64 85 65 / 80 20 10 0
MSY 82 68 85 69 / 80 20 10 0
GPT 81 66 84 66 / 80 20 10 0
PQL 83 65 85 64 / 70 30 10 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&Hazardous weather outlook, May 4, 3:30 AM CDT, 9 hours 18 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 330 AM CDT Sat May 4 2019 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-050000- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 330 AM CDT Sat May 4 2019 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight Numerous thunderstorms are expected to move from west to east across the area today. Some of these storms could be strong to severe. There is a Slight Risk for severe thunderstorms today with the primary threat being damaging thunderstorm wind gusts. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms will be possible each day next week with the best chance on Tuesday when a few strong storms will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested for today.
In the hours before
Local storm report, May 4, 11:12 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1112 AM CDT SAT MAY 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM MARINE TSTM WIND 1 SSW MANDEVILLE 30.36N 90.09W
05/04/2019 M47 MPH ST. TAMMANY LA MESONET
WEATHERFLOW MESONET SITE AT MANDEVILLE REPORTED A 47 MPH
WIND GUST IN A THUNDERSTORM.
&&
BWAGNERLocal storm report, May 4, 11:27 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1127 AM CDT SAT MAY 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM TSTM WND DMG 3 WNW LACOMBE 30.33N 89.97W
05/04/2019 ST. TAMMANY LA FIRE DEPT/RESCUE
TREES REPORTED BLOWN DOWN AT US HIGHWAY 190 AND
PONTCHARTRAIN DRIVE IN LACOMBE. POWER LINES REPORTED DOWN
AT US HIGHWAY 190 AND HENDERSON ROAD IN LACOMBE.
&&
BWAGNERSpecial weather statement, May 4, 11:49 AM CDT, 59 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1149 AM CDT Sat May 4 2019
LAZ040-062-MSZ080-081-041730-
Orleans LA-St. Tammany LA-Harrison MS-Hancock MS-
1149 AM CDT Sat May 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ORLEANS AND
SOUTHEASTERN ST. TAMMANY PARISHES...WESTERN HARRISON AND HANCOCK
COUNTIES UNTIL 1230 PM CDT...
At 1148 AM CDT, Doppler radar was tracking a strong thunderstorm near
Stennis Space Center, or 10 miles west of Waveland, moving northeast
at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Gulfport, Long Beach, Bay St. Louis, Waveland, Diamondhead, Lake
Catherine, Kiln, Pearlington, Lyman, Shoreline Park, Stennis Space
Center and Gulfport Airport.
LAT...LON 3030 8927 3036 8928 3037 8935 3034 8938
3032 8932 3025 8942 3018 8945 3016 8965
3015 8963 3006 8973 3016 8973 3018 8968
3018 8971 3041 8972 3062 8934 3065 8934
3065 8925 3068 8923 3038 8906
TIME...MOT...LOC 1648Z 243DEG 33KT 3034 8955
BLLocal storm report, May 4, 11:50 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1150 AM CDT SAT MAY 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1059 AM TSTM WND DMG 4 ESE MANDEVILLE 30.35N 90.02W
05/04/2019 ST. TAMMANY LA OTHER FEDERAL
FEDERAL EMPLOYEE REPORTED LARGE TREE LIMBS BLOWN DOWN AT
PELICAN PARK RECREATION COMPLEX. EVENT TIME ESTIMATED BY
RADAR.
&&
BWAGNERLocal storm report, May 4, 12:26 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1226 PM CDT SAT MAY 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 AM MARINE TSTM WIND LAKEFRONT AIRPORT 30.04N 90.03W
05/04/2019 M43 MPH ORLEANS LA ASOS
LAKEFRONT AIRPORT REPORTED A 37 KNOT WIND GUST DURING A
THUNDERSTORM.
&&
BWAGNERSpecial weather statement, May 4, 12:28 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1228 PM CDT Sat May 4 2019
MSZ081-082-041845-
Jackson MS-Harrison MS-
1228 PM CDT Sat May 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR HARRISON AND JACKSON COUNTIES
UNTIL 145 PM CDT...
At 1228 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lyman, or 11 miles north of Gulfport, moving east at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Gulfport, Biloxi, Ocean Springs, Long Beach, Moss Point, St. Martin,
Escatawpa, Gautier, D'iberville, Wade, Latimer, Big Point, Lyman,
Saucier, Helena, Gulf Hills, Hurley, Vancleave, Gulf Park Estates and
Hickory Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
southern and southeastern Mississippi.
LAT...LON 3036 8845 3033 8845 3032 8850 3037 8861
3036 8861 3034 8873 3038 8879 3038 8878
3043 8884 3043 8893 3042 8901 3040 8886
3034 8916 3067 8920 3067 8889 3073 8888
3074 8842 3035 8839
TIME...MOT...LOC 1728Z 261DEG 32KT 3056 8908
BLThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 6:23 AM CDT | Special Weather Statement | LIX | Pike | 52 min |
| May 4, 11:13 AM CDT | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 32 min |
| May 4, 11:42 AM CDT | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 33 min |
| May 4, 11:49 AM CDT | Special Weather Statement | LIX | Hancock, Harrison | 41 min |
| May 4, 12:28 PM CDT | Special Weather Statement | LIX | Harrison, Jackson | 77 min |
| May 4, 1:27 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 33 min |
Nearby
Tornado Warnings in Mississippi, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.